MAUDE Adverse Event Report: STRYKER SPINE-US 10MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 10MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48955106
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Status and location of the device are currently unknown.
 
Event or Problem Description
It was reported that a tritanium pl cage fractured during intra-operative placement at the l4/5 leading to a 10 minute surgical delay.The physician reported that some fragments could not be retrieved and remained in the surgical site.The surgery was successfully completed by implanting a new cage in a more posterior position.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.From the tritanium pl surgical technique: choose a cage that is equivalent to the final trial height or final distractor used.The implant sizing is based on the fit and feel of either the final trial or distractor.Implant height should not be oversized.Carefully insert the cage with the inserter in-line with the disc space and in the orientation that the cage is intended to sit as shown in figure 19.When necessary, a mallet can be used to gently progress the cage.Avoid using the insertion techniques shown in figures 20-22.The same methods and orientation above are to be used for intra-operative removal of the cage, when deemed medically necessary as described on page 20.Optimal positioning may be facilitated by directing the implant obliquely until it contacts the ventral annulus (figure 19).If difficulty is encountered while inserting the implant, it most likely represents: contralateral disc material which may be blocking passage of the implant, inadequate distraction, an undersized annulotomy, or oversized implant check for adequacy of the discectomy; ensure that distraction is maintained, and remove the impediment.Then, continue to insert the implant.The distraction should be released to facilitate optimal placement of the implant.Precaution: do not twist, cantilever or rotate to achieve final position.This may result in damage to the implant.It was reported that trialing was not performed and cantilever force was applied to insert the implant into tight disc space that the surgeon was having difficulty inserting the implant into.Lack of trialing and user overestimating strength of implant and applying excessive force (torsional, cantilever) were both identified in a previous capa as root causes identified for tritanium pl fractures.Trialing is a step outlined in the tritanium pl stg.The stg also warns against cantilevering the implant during insertion.

Brand Name
10MM X 6DEG X 11MM X 28MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9454606
Report Number3004024955-2019-00051
Device Sequence Number19602566
Product Code MAX
UDI-Device Identifier07613327118087
UDI-Public07613327118087
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K181014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2023
Device Model Number48955106
Device Catalogue Number48955106
Device Lot NumberE763
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR